4 doctors weighed in:

My 2 1/2 year old was accidentally prescribed omnicef 250mg, 2x a day, but learned it was suppose to be for ceftin (cefuroxime). What harm can this do to the body.

4 doctors weighed in
Dr. Nayla Mumneh
Internal Medicine - Allergy & Immunology
1 doctor agrees

In brief: No harm

Both medications are cephalosporins, and should treat similar infections.
The dose may need to be adjusted though according to the weight of your child.

In brief: No harm

Both medications are cephalosporins, and should treat similar infections.
The dose may need to be adjusted though according to the weight of your child.
Thank
Dr. James Ferguson
Pediatrics

In brief: Possibleside effects

The antibiotic at ~ 5x it's recommended dose just increases the risk of diarrhea & vomiting sometimes associated with the medication.
As an antibiotic it works fine at proper doses.There is no specific toxic effect like you would see with excess tylenol (acetaminophen) or other medications.

In brief: Possibleside effects

The antibiotic at ~ 5x it's recommended dose just increases the risk of diarrhea & vomiting sometimes associated with the medication.
As an antibiotic it works fine at proper doses.There is no specific toxic effect like you would see with excess tylenol (acetaminophen) or other medications.
Thank
1 comment
Dr. Holly Maes
Other than a little GI upset, child should be fine. But also be aware that when Omnicef metabolizes in the gut and combines with iron in your child's diet, poop can turn bright red - "Omnicef poop"! Don't freak out and think their gut is bleeding - it's a normal side effect of Omnicef!
Get help from a real doctor now
Dr. Shontae Buffington
Board Certified, Pediatrics
15 years in practice
884K people helped
Continue
111,000 doctors available